Key result
Abciximab during PCI linked to massive brachial access bleeding driven by acute profound thrombocytopenia.
Why the study?
Acute profound thrombocytopenia is a rare but life-threatening adverse reaction to abciximab that can cause severe hemorrhagic complications after PCI.
Case Report (n=1)
Abciximab can induce acute profound thrombocytopenia leading to life-threatening hemorrhagic complications such as compartment syndrome.
Warrants platelet monitoring with abciximab in PCI; single case leaves incidence and prevention open.
Abciximab is one of the glycoprotein IIb/IIIa receptor inhibitors, and it is known to be effective for preventing and treating the thrombotic complications of percutaneous coronary intervention (PCI). On the other hand, there is an increasing risk of hemorrhagic complications when using abciximab, especially in the case of abciximab-induced thrombocytopenia. Acute profound thrombocytopenia is a rare, but life threatening adverse reaction to abciximab, and it can even occur within a few hours of the first exposure. We report here on a case of 56 yearold woman who experienced massive bleeding of her brachial artery access site. This was caused by abciximab-induced acute profound thrombocytopenia after performing PCI concomitant with using abciximab. (Korean Circ J 2007;37:594-598)
No takes yet. Share an insight, caveat, or question.
Kim et al. (2007) conducted a case report in Abciximab-induced acute profound thrombocytopenia (n=1). Abciximab was evaluated on Massive bleeding at brachial artery access site. Abciximab administration during PCI caused acute profound thrombocytopenia resulting in massive bleeding at the brachial artery access site in a 56-year-old woman.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: